Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 19, 2021, 12:02 PM EDT for Harrison County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 12:02 PM EDT (16:02 UTC)
- Expired
- Jun 19, 2021, 12:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
County Harrison County, IN
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS83 KLMK 191602
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
1202 PM EDT Sat Jun 19 2021
INZ076-077-084-090-091-191630-
Crawford-Orange-Washington-Floyd-Harrison-
1202 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON...NORTHEASTERN
CRAWFORD...NORTHWESTERN FLOYD...SOUTHEASTERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...
At 1201 PM EDT, a strong thunderstorm was located 10 miles northeast
of English, moving southeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corydon, English, Carefree Town, Galena, Palmyra, Marengo, Milltown,
Greenville, Hardinsburg and Crandall.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3848 8607 3841 8599 3841 8597 3840 8597
3840 8589 3838 8584 3812 8620 3842 8656
3858 8629
TIME...MOT...LOC 1601Z 302DEG 42KT 3845 8633
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:06 AM EDT, 56 minutes earlier.
Area forecast discussion, Jun 19, 11:06 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1106 AM EDT Sat Jun 19 2021 .Forecast Update... Issued 1106 AM EDT Sat Jun 19 2021 Impressive MCS development overnight from MO/IA through IL and IN to OH and northern KY produced instances of large hail, damaging winds, and copious amounts of rainfall. CoCoRaHS reports show a swath of 3- 5 inches of rain from eastern Illinois to southwest Ohio. Locally, in Trimble County CoCoRaHS volunteers (see cocorahs.org to sign up) reported 3.17", 3.47", and 4.17" 24-hour rainfall amounts. Flooding did occur in these areas overnight, but most areas have dried out this morning with just a few spots still holding on to some water. An earlier MCS over central Illinois has dissipated but new storms have gone up along its outflow boundary and are located just ahead of a weak 5H shortwave trof. A low level jet reaching from the central Plains plus a weak upper impulse and left-over surface boundaries are resulting in new development over western Illinois as well. These areas of convection are in a corridor of 1.5-1.8" precipitable water values and effective bulk shear over 40 knots. The leading storms crossing the Wabash at this time have done a good job maintaining their intensity. They will continue to head ESE into southwest Indiana. Radar presentations have shown higher winds, around 45kt, about 1500 feet above the ground, and a recent surface observation out of Lawrenceville, Illinois reported a 38kt gust. Gusty winds will continue to be the primary threat from these storms. However, similar to earlier storms, weakening is expected as they approach the Ohio River and cross into Kentucky, especially south of I-64 into area of weaker shear and low level capping. Also, as of 15Z the outflow from the storms was just beginning to move out ahead of the convection. Additional widely scattered storms may still develop late this afternoon into this evening as we attain maximum destabilization and the cap may weaken slightly, plus any left-over boundaries. These storms would present a gusty wind threat, especially north of I-64, and locally heavy downpours. Will lower afternoon maximum temps in southern Indiana and north central Kentucky in area of widespread clouds and waves of storms. && .Short Term...(Today and tonight) Issued at 300 AM EDT Sat Jun 19 2021 Fast WNW flow across IL/IN, with a quasi-stationary sfc front oriented nearly parallel, has created a setup favorable for training thunderstorms and flooding rains. SVR threat never really managed to expand south into our area as storms ran up against a stout cap between 800-750 mb, but we did see repeated heavy rains from Jefferson County, IN into Trimble and Henry Counties in KY. Main challenge in the short-term is how upstream convection across central Illinois will evolve overnight through midday Saturday. Fairly extensive moderate rain will exit the Bluegrass region in the next couple hrs, and a small non-severe band of TS will brush some of our southern Indiana counties. The latter could aggravate ongoing flooding concerns if it manages to impact Jefferson County. Most of the area will remain in a lull until daybreak, but just after sunrise we'll look for the storms currently over Illinois to drop into southern Indiana. A decent cold pool push will provide some wind potential, but as storms get this far south the window of opportunity for severe wind is fairly narrow before they gust themselves out. All that being said, the bigger threat is heavy rain, especially in areas that already saw heavy rain rarlier in the night. Will let the Flash Flood Watch ride for our small pocket of southeast IN and north central KY, as those areas can't really handle another round of heavy rain. The incoming convection will be in a weakening state and likely dissipate before midday, leaving a mostly rain-free afternoon. However, a very warm and muggy air mass with plenty of leftover boundaries will continue to support slight chance POPs, as isolated convection is possible mainly north of I-64 where the cap will be weakest. With more cloud cover in play, temps won't be quite as hot as Friday but you'll still know it's June, especially given dewpoints hovering close to 70. .Long Term...(Sunday through Friday) Issued at 325 AM EDT Sat Jun 19 2021 The weekend will end hot and humid, and mostly dry as we remain between the quasi-stationary boundary to our north across northern IL/IN/OH and the tropical system out of the Gulf of Mexico that will be AL/GA Sunday. The model trend looks to keep us dry through the first part of Monday with highs on Sunday once again around 90 degrees. Strong June cold front associated with a deep surface low moving across the Great Lakes will slide across southern IN and central KY on Monday. The front will transverse the Ohio Valley from the southwest to the northeast as it propagates through our CWA. We could see the initial onset of precipitation Monday morning across southern IN and across the Ohio River as the front pushes east- southeast through the afternoon. Given the timing of this frontal passage we could see a line of strong convection with heavy precipitation form in the afternoon/evening west of I-65 and then exit out of the CWA Monday night. We will have to continue to monitor this situation for potential severe weather given the instability ahead of the front. Highs Monday will reach the upper 80s with dew points near 70 degrees. Significant changes come to our weather behind the front as a strong surface high drops in across the Ohio Valley Tuesday into Wednesday. This will provide some very nice weather for a couple of days. Highs will be nearly 10 degrees below seasonal normals in the mid 70s across our CWA on Tuesday. Upper level ridging will begin to build eastward over Texas as the surface high pushes off to the east. Temperatures will begin to warm back up but stay dry as highs warm to near 80. Precipitation chances return as we go into the end of the week and start of the weekend. There still remains some model differences on the development and timing of a upper level wave that works through Ohio Valley. For now continue to go with a model blend for the end of the period. && .Aviation...(12Z TAF Issuance) Issued at 145 AM EDT Sat Jun 19 2021 IMPACTS: Showers & t'storms across the Ohio Valley this morning for LEX/SDF/HNB. DISCUSSION: Radar shows clusters of showers and thunderstorms stretching across southern IN into northeastern KY with other clusters of storms in west-central Indiana and back into southern IA/ west-central IL. These areas of convection are firing along stalled boundary. Some of these convective clusters will be passing by SDF/LEX around 09z with a more prominent area between 12z to 15z for HNB/SDF. Some of these storm could have heavy rain and strong convective winds that could reduce VIS to MVFR to IFR with heavier storms. After the morning convection/showers it looks to be breezy out of the SW around 10 kts and some gusts near 15kts. While there could be an isolated storm or two this afternoon not enough to mention in the TAF at this time. CONFIDENCE: Medium confidence in timing of thunderstorms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...RAS Long Term...BTN Aviation...BTN
Hazardous weather outlook, Jun 19, 10:10 AM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1010 AM EDT Sat Jun 19 2021 KYZ061>065-070>078-081-082-201415- Butler-Edmonson-Hart-Green-Taylor-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1010 AM EDT Sat Jun 19 2021 /910 AM CDT Sat Jun 19 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are likely Monday. Some of the stronger storms could produce heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday into Monday night. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-066-067-201415- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Liberty, and Stanford 1010 AM EDT Sat Jun 19 2021 /910 AM CDT Sat Jun 19 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered storms will be possible this afternoon and evening. A few of the stronger storms will be capable of producing locally gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are likely on Monday. Some of the stronger storms could produce heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times today and Monday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Special weather statement, Jun 19, 7:15 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
715 AM EDT Sat Jun 19 2021
INZ076>078-083-084-089>092-191200-
Crawford-Orange-Washington-Floyd-Clark-Perry-Dubois-Scott-Harrison-
715 AM EDT Sat Jun 19 2021
...GUSTY THNUNDERSTORM WINDS WILL AFFECT SOUTHERN INDIANA...
At 714 AM EDT/614 AM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Brownstown to near
Petersburg. Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jasper, Scottsburg, Salem, Paoli, English, Carefree Town, Vienna,
Charlestown, Huntingburg and Austin.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3851 8707 3851 8700 3849 8695 3850 8688
3853 8683 3853 8668 3869 8668 3869 8631
3877 8628 3878 8620 3878 8614 3876 8594
3873 8587 3881 8578 3853 8551 3803 8678
3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 1114Z 331DEG 36KT 3892 8601 3845 8733
RASSpecial weather statement, Jun 19, 7:53 AM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
753 AM EDT Sat Jun 19 2021
INZ077>079-092-KYZ032-191230-
Washington-Jefferson-Clark-Scott-Trimble-
753 AM EDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...CLARK...
SCOTT...SOUTHEASTERN WASHINGTON AND NORTHWESTERN TRIMBLE COUNTIES...
At 752 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of Osgood to 9 miles
southeast of Vernon to near Scottsburg to 6 miles southeast of Salem.
Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Madison, Scottsburg, Salem, Vienna, Charlestown, Austin, Lexington,
Hanover, Blue River and New Pekin.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3869 8520 3874 8527 3874 8533 3873 8533
3865 8526 3852 8551 3840 8582 3841 8599
3859 8611 3882 8571 3882 8561 3885 8561
3885 8557 3888 8557 3888 8554 3891 8553
3891 8520
TIME...MOT...LOC 1152Z 291DEG 36KT 3909 8546 3888 8550 3863 8571 3853
8603
EBWSpecial weather statement, Jun 19, 8:27 AM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
827 AM EDT Sat Jun 19 2021
INZ090>092-KYZ028>034-191300-
Floyd-Clark-Harrison-Jefferson-Oldham-Shelby-Bullitt-Henry-Hardin-
Trimble-
827 AM EDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HARRISON...SOUTH CENTRAL CLARK...SOUTHEASTERN FLOYD...OLDHAM...
NORTHWESTERN SHELBY...SOUTHEASTERN TRIMBLE...HENRY...JEFFERSON...
NORTH CENTRAL HARDIN AND NORTHWESTERN BULLITT COUNTIES...
At 827 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bedford to Prospect to near Corydon.
Movement was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Shelbyville, Lyndon, La Grange and Middletown.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3858 8521 3860 8508 3856 8506 3856 8501
3851 8503 3852 8498 3849 8499 3845 8491
3844 8494 3846 8495 3843 8495 3814 8540
3815 8542 3794 8599 3800 8600 3799 8603
3818 8619 3837 8563 3863 8523
TIME...MOT...LOC 1227Z 317DEG 27KT 3858 8522 3833 8560 3814 8617
EBWSpecial weather statement, Jun 19, 11:30 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
1130 AM EDT Sat Jun 19 2021
INZ076-077-083-084-191615-
Crawford-Orange-Washington-Dubois-
1130 AM EDT Sat Jun 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS...NORTHWESTERN
CRAWFORD...ORANGE AND NORTHERN WASHINGTON COUNTIES...
At 1129 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bedford to Owensville. Movement was
southeast at 50 mph.
Winds of 30-40 mph are possible with these storms.
Locations impacted include...
Jasper, Salem, Paoli, Huntingburg, Ferdinand, Orleans, French Lick,
Stampers Creek, Orangeville and Holland.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3851 8707 3851 8700 3849 8695 3851 8693
3850 8688 3853 8683 3853 8668 3869 8668
3869 8631 3877 8628 3878 8620 3878 8616
3875 8590 3873 8589 3871 8589 3820 8689
3820 8707
TIME...MOT...LOC 1529Z 288DEG 46KT 3889 8647 3828 8767
EBWSpecial weather statement, Jun 19, 12:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
1202 PM EDT Sat Jun 19 2021
INZ076-077-084-090-091-191630-
Crawford-Orange-Washington-Floyd-Harrison-
1202 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON...NORTHEASTERN
CRAWFORD...NORTHWESTERN FLOYD...SOUTHEASTERN ORANGE AND SOUTHWESTERN
WASHINGTON COUNTIES...
At 1201 PM EDT, a strong thunderstorm was located 10 miles northeast
of English, moving southeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corydon, English, Carefree Town, Galena, Palmyra, Marengo, Milltown,
Greenville, Hardinsburg and Crandall.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3848 8607 3841 8599 3841 8597 3840 8597
3840 8589 3838 8584 3812 8620 3842 8656
3858 8629
TIME...MOT...LOC 1601Z 302DEG 42KT 3845 8633
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:56 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 34 min |
| Jun 18, 10:03 PM EDT | Special Weather Statement | LMK | Scott | 27 min |
| Jun 18, 10:17 PM EDT | Special Weather Statement | LMK | Nicholas | 28 min |
| Jun 18, 11:20 PM EDT | Special Weather Statement | LMK | Trimble | 25 min |
| Jun 18, 11:27 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 33 min |
| Jun 18, 11:48 PM EDT | Special Weather Statement | LMK | Henry, Trimble | 27 min |
| Jun 19, 12:22 AM EDT | Flash Flood Warning | LMK | Trimble | 6 hr |
| Jun 19, 12:28 AM EDT | Special Weather Statement | LMK | Henry, Trimble | 32 min |
| Jun 19, 12:48 AM EDT | Special Weather Statement | LMK | Trimble | 27 min |
| Jun 19, 1:05 AM EDT | Flash Flood Warning | LMK | Henry | 6 hr |
| Jun 19, 1:14 AM EDT | Special Weather Statement | LMK | Harrison, Scott | 31 min |
| Jun 19, 1:46 AM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Scott | 44 min |
| Jun 19, 1:51 AM EDT | Flash Flood Warning | LMK | Henry | 5 hr |
| Jun 19, 2:28 AM EDT | Areal Flood Advisory | LMK | Franklin, Scott | 3 hr |
| Jun 19, 7:53 AM EDT | Special Weather Statement | LMK | Trimble | 37 min |
| Jun 19, 8:27 AM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham | 33 min |
| Jun 18, 10:29 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 31 min |
| Jun 18, 10:59 PM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Jun 18, 11:39 PM EDT | Flash Flood Warning | LMK | Jefferson | 6 hr |
| Jun 18, 11:50 PM EDT | Special Weather Statement | LMK | Orange, Washington | 25 min |
| Jun 19, 12:12 AM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Jun 19, 1:07 AM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 19, 7:15 AM EDT | Special Weather Statement | LMK | Clark, Crawford, Dubois, Orange, Scott, Washington | 45 min |
| Jun 19, 11:30 AM EDT | Special Weather Statement | LMK | Dubois, Orange, Washington | 45 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.